Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 129, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 24, 2024, 5:50 PM CDT for Love County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2024, 5:50 PM CDT (22:50 UTC)
- Expired
- May 24, 2024, 6:13 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
466
WFUS54 KOUN 242250
TOROUN
OKC085-242330-
/O.NEW.KOUN.TO.W.0129.240524T2250Z-240524T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
550 PM CDT Fri May 24 2024
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Love County in southern Oklahoma...
* Until 630 PM CDT.
* At 550 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Thackerville, moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Thackerville.
This includes Interstate 35 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
3382 9720 3384 9717 3387 9717 3390 9698
3384 9703 3384 9704 3386 9707 3385 9709
3382 9705 3380 9709 3376 9708 3373 9709
3372 9712
TIME...MOT...LOC 2250Z 262DEG 15KT 3378 9716
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
301 follow-up statement
184
WWUS54 KOUN 242313
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
613 PM CDT Fri May 24 2024
OKC085-242323-
/O.CAN.KOUN.TO.W.0129.000000T0000Z-240524T2330Z/
Love OK-
613 PM CDT Fri May 24 2024
...THE TORNADO WARNING FOR SOUTHEASTERN LOVE COUNTY IS CANCELLED...
The storm which prompted the warning exited the warned area.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3372 9715 3376 9719 3378 9719 3380 9721
3382 9720 3384 9717 3387 9717 3390 9698
3384 9703 3384 9704 3386 9707 3385 9709
3382 9705 3380 9709 3376 9708 3373 9709
3372 9712
TIME...MOT...LOC 2311Z 262DEG 15KT 3379 9705
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 4:21 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 24, 4:21 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 421 PM CDT Fri May 24 2024 ...New AVIATION... .SHORT TERM... (This evening through Evening) Issued at 301 PM CDT Fri May 24 2024 We are anticipating widely scattered to scattered thunderstorms to develop this afternoon, as a cold front approaches south central and southeastern Oklahoma. A dryline will also extend south of the cold front across far southern Oklahoma (Ardmore southward into northern Texas). An extremely humid air mass, with upper 70s to near 80 degree dewpoints over parts of east Texas, will continue to advect northward into south central and southeast Oklahoma. By afternoon, heating will result in very high to extreme instability in the warm sector. Hodographs are slightly curved near the surface, but are generally straight. Although very large hail and damaging winds are expected to be the main hazards, given the amount of instability 3500-4500 J/kg, tornadoes can not be ruled out, especially storms that move right of the mean storm motion. It is possible that enough storms may form to effectively push the cold front/boundary south and east of the area. Although much drier air has filtered into northwest Oklahoma, an air mass change across southeast Oklahoma will come from afternoon and evening convection. Most of the storms are expected to be clear of Atoka and Byran counties by 8 to 9 pm, perhaps earlier. && .LONG TERM... (Saturday night through next Thursday) Issued at 301 PM CDT Fri May 24 2024 Somewhat similar to Thursday (May 23rd), moisture advection will be underway early Saturday, as a shortwave trough approaches the southern and central Plains. A capping inversion will strengthen through the morning and into the early afternoon with 25C to 30C 85H temperatures overspreading a large part of West Texas and perhaps far western Oklahoma. Despite some model guidance, it appears that at least a few storms will develop by late afternoon, perhaps early evening. With better height falls expected across the northern half of Oklahoma and perhaps better jet dynamics, perhaps more storms will occur across the northern half of Oklahoma. Given the instability 4000+ J/kg east of the dryline and favorable hodographs, which will only improve through the early evening, dangerous storms are expected. Storms that develop are expected to move north and east of the area by midnight. Another cold front will move through the area Sunday into Sunday afternoon. Although instability is not expected to be as high by Sunday afternoon, a few strong to severe thunderstorms may develop along a weak frontal boundary by mid afternoon. Any storms that form should move fairly quickly to the east by early evening. With a frontal boundary south of the area on Monday, mainly dry conditions are expected on Monday. By Tuesday afternoon and evening, it's possible that upslope flow may result in afternoon convection over the higher terrain to our west. Storms may organize during the early evening and may impact the area overnight Tuesday into Wednesday morning. It's possible that another MCS may move across the area late Wednesday evening into Thursday evening. && .AVIATION... (00Z TAFS) Issued at 417 PM CDT Fri May 24 2024 VFR/MVFR ceilings with stratus possible at some sites early Saturday and mid/high clouds streaming across the area. Winds will gradually shift towards the E and SE this TAF period as well. Storms are possible in parts of south central/SE OK this evening, mainly affecting KDUA. Variable, gusty winds and hail possible with some of the storms. Isolated/widely scattered storms will be possible late Saturday afternoon/evening with highest chances in parts of northern OK. Currently coverage is expected to be low so chances are too low to mention in most TAFs. Strong variable winds will be possible near these storms along with large hail. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 89 70 91 / 0 10 20 0 Hobart OK 57 93 66 93 / 0 20 10 0 Wichita Falls TX 64 94 73 97 / 0 20 10 0 Gage OK 53 91 60 90 / 0 10 0 0 Ponca City OK 56 87 69 88 / 0 10 40 0 Durant OK 67 90 73 94 / 20 0 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....06 AVIATION...25
Hazardous weather outlook, May 24, 3:25 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 325 PM CDT Fri May 24 2024 OKZ004>048-050>052-TXZ083>090-250830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 325 PM CDT Fri May 24 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms are expected to develop along and southeast of a cold front that will be located across southeast Oklahoma. Very large hail, possibly up to the size of baseballs, along with wind gusts of 60 to 80 mph and possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible again on Saturday afternoon through the evening with an increased risk for severe weather. Severe hazards on Saturday will be large hail, damaging wind gusts, and a few tornados possible. A few severe storms will also be possible Sunday afternoon across southeast Oklahoma. Thunderstorms chances then return Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 24, 4:57 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
457 PM CDT Fri May 24 2024
OKZ046-050-242230-
Love OK-Carter OK-
457 PM CDT Fri May 24 2024
...A strong thunderstorm will impact portions of central Love and
south central Carter Counties through 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burneyville, moving northeast at 25 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, Thackerville, Lake Murray, Overbrook, and Burneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3382 9721 3385 9717 3392 9721 3386 9726
3389 9731 3385 9733 3388 9733 3382 9738
3389 9743 3412 9709 3394 9696 3396 9698
3387 9700 3384 9705 3386 9708 3385 9709
3384 9706 3378 9720
TIME...MOT...LOC 2157Z 237DEG 23KT 3386 9730
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special weather statement, May 24, 5:20 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
520 PM CDT Fri May 24 2024
OKZ041-046-047-242245-
Carter OK-Johnston OK-Murray OK-
520 PM CDT Fri May 24 2024
...A strong thunderstorm will impact portions of northwestern
Johnston, east central Carter and southeastern Murray Counties
through 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Gene Autry, moving northeast at 25 mph. Another strong
storm was located near Daugherty.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ardmore, Tishomingo, Dickson, Springer, Ravia, Mill Creek, Gene
Autry, Scullin, and Lake Of The Arbuckles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3419 9706 3432 9712 3454 9686 3423 9670
TIME...MOT...LOC 2219Z 246DEG 21KT 3428 9696
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:11 PM CDT | Tornado Warning | OUN | Harmon, Jackson | 49 min |
| May 23, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 50 min |
| May 23, 7:28 PM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson | 4 hr |
| May 23, 7:36 PM CDT | Tornado Warning | OUN | Greer, Jackson, Kiowa, Tillman | 39 min |
| May 23, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 44 min |
| May 23, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 52 min |
| May 23, 8:11 PM CDT | Tornado Warning | OUN | Jackson, Kiowa, Tillman | 31 min |
| May 23, 8:16 PM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson | 7 hr |
| May 23, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 49 min |
| May 23, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| May 23, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 38 min |
| May 23, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 49 min |
| May 23, 9:22 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| May 23, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 50 min |
| May 23, 9:38 PM CDT | Special Weather Statement | OUN | Bryan | 37 min |
| May 23, 9:47 PM CDT | Special Weather Statement | OUN | Marshall | 28 min |
| May 23, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 57 min |
| May 23, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 47 min |
| May 23, 10:34 PM CDT | Special Weather Statement | OUN | Marshall | 26 min |
| May 23, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 45 min |
| May 23, 10:54 PM CDT | Special Weather Statement | OUN | Caddo, Cleveland, Grady, McClain | 51 min |
| May 23, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| May 23, 11:05 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 5 hr |
| May 23, 11:24 PM CDT | Flash Flood Warning | OUN | Bryan | 5 hr |
| May 23, 11:36 PM CDT | Special Weather Statement | OUN | Garvin, Stephens | 24 min |
| May 23, 11:41 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| May 23, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 45 min |
| May 23, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 43 min |
| May 24, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 46 min |
| May 24, 12:32 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan | 5 hr |
| May 24, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 51 min |
| May 24, 1:19 AM CDT | Areal Flood Advisory | OUN | Murray | 3 hr |
| May 24, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Johnston, Marshall, Pontotoc | 45 min |
| May 24, 1:37 AM CDT | Areal Flood Advisory | OUN | Carter, Murray | 5 hr |
| May 24, 2:11 AM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| May 24, 2:46 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 29 min |
| May 24, 3:17 AM CDT | Special Weather Statement | OUN | Bryan | 13 min |
| May 24, 10:11 AM CDT | River Flood Warning | OUN | Atoka | 4 hr |
| May 24, 4:57 PM CDT | Special Weather Statement | OUN | Love | 33 min |
| May 24, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Love | 48 min |
| May 24, 5:20 PM CDT | Special Weather Statement | OUN | Murray | 25 min |
| May 24, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 47 min |
| May 24, 6:00 PM CDT | Special Weather Statement | OUN | Coal | 30 min |
| May 24, 6:19 PM CDT | Areal Flood Advisory | OUN | Love | 3 hr |
| May 24, 6:20 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston | 3 hr |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 42 min |
| May 24, 6:34 PM CDT | Special Weather Statement | OUN | Johnston | 26 min |
| May 24, 6:35 PM CDT | Special Weather Statement | OUN | Coal | 25 min |
| May 24, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 40 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.